Colitis Home > Pentasa and Hair Loss

Hair loss is a rare side effect of Pentasa® (mesalamine). In clinical studies, less than 1 percent of people reported hair loss as one of the Pentasa side effects. Given how common hair loss is in the general public, however, it is difficult to determine whether this is actually caused by Pentasa or other factors. If you experience hair loss while taking the drug, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If the hair loss is bothersome to you, your healthcare provider may recommend adjusting the Pentasa dosage or trying another medication for ulcerative colitis.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.